Tennessee, 2003Flooding in Tennessee, February 14 to 17, 2003
February 14 to 17, 2003 · NWS MRX · 40 events in 40 counties and zones
Four day rainfall totals of two to eight inches fell across east Tennessee, with the highest amounts occurring across the Cumberland Plateau and adjacent valleys areas. This rainfall combined with a melting snowpack (reports of up to a foot in the higher elevations) to produce widespread flooding of rivers and streams with numerous mudslides also reported (one notable mudslide pushed an…
Every event with a place to put it; 40 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18 million
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Four day rainfall totals of two to eight inches fell across east Tennessee, with the highest amounts occurring across the Cumberland Plateau and adjacent valleys areas. This rainfall combined with a melting snowpack (reports of up to a foot in the higher elevations) to produce widespread flooding of rivers and streams with numerous mudslides also reported (one notable mudslide pushed an apartment complex off its foundation in Knox County). The Powell, Clinch and Holston rivers measured the most significant rises with Claiborne, Rhea and Knox counties reporting the most significant damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 14, 10:15 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Feb 14, 10:15 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1015 AM EST FRI FEB 14 2003
THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24
HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE
DEVELOPMENT OF THE CURRENT FORECAST.
*********************************************************************
LATE MORNING FORECAST DISCUSSION (UPDATE)
1015 AM EST FRI FEB 14 2003
CURRENT SURFACE ANALYSIS SHOWS A STRONG LOW PRESSURE SYSTEM CENTERED
OVER THE SOUTHERN PLAINS...WHILE AREA RADARS INDICATE THAT RAIN IS
SPREADING ACROSS THE FORECAST AREA AHEAD OF THIS SYSTEMS ASSOCIATED
WARM FRONT OVER THE DEEP SOUTH. A FEW SNOW FLURRIES ARE CURRENTLY
BEING REPORTED ACROSS EXTREME NORTHEAST TN WHERE SUB-FREEZING AIR
WILL BE SLOWER TO RETREAT. DONT THINK THIS SNOWFALL WILL BECOME A
PROBLEM...BUT WILL MENTION A CHANCE OF SNOW ACROSS NORTHEAST TN INTO
EARLY AFTERNOON BEFORE CHANGING COMPLETELY OVER TO RAIN. MAYBE AN
ACCUMULATION UP TO AN INCH IN THE MOUNTAINS...BUT THAT SHOULD BE
ABOUT IT. WITH A STRONG LOW LEVEL JET DEVELOPING...THINK THAT WINDS
SHOULD BE INCREASED ACROSS THE HIGHER ELEVATIONS FOR THIS AFTERNOON.
OTHERWISE...FORECAST LOOKS TO BE ON TRACK AND WILL NOT MAKE ANY MAJOR
CHANGES IN OTHER ZONES FOR THIS AFTERNOON.
.MRX...
NC...FLOOD WATCH TODAY THROUGH SATURDAY FOR ZONES NCZ060>061.
TN...FLOOD WATCH TODAY THROUGH SATURDAY FOR ZONES TNZ012>018...
TNZ035>047...TNZ067>074...TNZ081>087...TNZ098>102.
VA...FLOOD WATCH TODAY THROUGH SATURDAY FOR ZONES VAZ001>002...
VAZ005>006...VAZ008.
DMG
********************************************************************
EARLY MORNING FORECAST DISCUSSION
420 AM EST FRI FEB 14 2003
RADAR SHOWING RAIN PUSHING INTO OUR SOUTHERN COUNTIES. SURFACE
TEMPERATURES ABOVE FREEZING IN ALL BUT NORTHEAST. THINK IT WILL BE
ABOVE FREEZING BEFORE THE RAIN GETS THERE...BUT WILL KEEP A MIX
MENTIONED FOR THIS MORNING IN THE NORTHERN MOUNTAINS. MODELS IN
PRETTY GOOD AGREEMENT OF PUSHING WARM FRONT IN OUR AREA TODAY
FOLLOWED BY THE SURFACE LOW AND UPPER TROUGH ON SATURDAY AND
SUNDAY. ABUNDANT MOISTURE BEING PULLED FROM THE GULF. ALSO STRONG
LOW LEVEL CONVERGENCE AND UPPER DIVERGENCE. PWS EXCEED 1.
EXPECTING 2 DAYS OF SOAKING RAIN. WILL ISSUE A FLOOD WATCH. NOT
EXPECTING FLASH FLOODING...BUT WITH THE SATURATED GROUND...RIVERS
AND POOR DRAINAGE AREAS WILL LIKELY RISE QUICKLY THIS AFTERNOON.
CHA 52 50 59 48 / 100 100 100 80
TYS 48 46 57 44 / 100 100 100 80
TRI 46 43 53 40 / 100 100 100 80
OQT 48 46 57 44 / 100 100 100 80
GH
*********************************************************************
EVENING FORECAST DISCUSSION (UPDATE)
900 PM EST THU FEB 13 2003
CLOUDS GRADUALLY INCREASING ACROSS THE AREA. PRECIP SHOULD ARRIVE
SOUTHERN AND WESTERN AREAS LATE. FORECAST FOR TONIGHT GENERALLY
APPEARS TO HAVE A DECENT HANDLE ON EXPECTED CONDITIONS. WILL ISSUE
UPDATE TO TWEAK A FEW TEMPS...BUT NO SIGNIFICANT CHANGES PLANNED.
*********************************************************************
AFTERNOON FORECAST DISCUSSION
325 PM EST THU FEB 13 2003
SATELLITE IMAGES SHOW HIGH CLOUDS MOVING ACROSS THE FORECAST AREA
LATE THIS AFTERNOON...AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE
SOUTHERN PLAINS. A WARM FRONT IS EXPECTED TO DEVELOP TONIGHT ACROSS
THE DEEP SOUTH...AND THEN MOVE NORTH TOWARD THE SOUTHERN APPALACHIAN
REGION. STRONG WARM AIR ADVECTION IS EXPECTED BY TOMORROW MORNING...
AS MODELS INDICATE THAT A STRONG LOW LEVEL JET WILL DEVELOP ACROSS
THE FORECAST AREA. THIS LOW LEVEL JET WILL BRING ABUNDANT MOISTURE
FROM THE GULF OF MEXICO...WITH GOOD DIVERGENCE ALOFT PROVIDING FOR
ADDITIONAL LIFT. RAIN MAY BEGIN AS SNOW AND SLEET ACROSS THE HIGHER
ELEVATIONS OF NORTHEAST TN AND SOUTHWEST VA TOMORROW MORNING...BUT
SHOULD THEN QUICKLY CHANGE OVER TO ALL RAIN AS WARM AIR ADVECTION
INTENSIFIES BY MID MORNING. THIS SYSTEM LOOKS TO PRODUCE A GOOD
SOAKING RAINFALL AS PRECIPITABLE WATER VALUES RISE ABOVE AN INCH
AFTER WARM FRONT PASSAGE TOMORROW. A SERIES OF UPPER-LEVEL SHORT
WAVES WILL THEN CONTINUE TO TRIGGER RAINFALL UNTIL SATURDAY NIGHT...
WHEN THE SURFACE LOW MOVES OVER THE FORECAST AREA.
AROUND TEN INCHES OF SNOW COVER IS STILL BEING REPORTED ACROSS SOME
OF THE HIGHEST ELEVATIONS IN THE AREA...AND THINK THAT THE PROLONGED
MODERATE TO LOCALLY HEAVY RAINFALL TOMORROW AND SATURDAY MAY CAUSE
SOME FLOODING PROBLEMS...MAINLY WITH RIVERS AND SMALL STREAMS.
INSTABILITY WILL BE LACKING WITH THIS SYSTEM...SO DONT THINK THAT
CONVECTION (OR RESULTING FLASH FLOODING) WILL BE A PROBLEM. HOWEVER
IF THE FORECASTED RAINFALL AMOUNTS VERIFY (WITH AROUND THREE INCHES
OF RAIN POSSIBLE ACROSS THE NORTHERN CUMBERLAND PLATEAU)...THE
POWELL...CLINCH AND HOLSTON RIVERS COULD RISE ABOVE FLOOD STAGE ON
SATURDAY. WILL ISSUE AN SPS PRODUCT TO ADDRESS THIS POTENTIAL
FLOODING SITUATION.
AS FOR TEMPS...NGM AND AVN NUMBER ARE GENERALLY IN AGREEMENT THROUGH
THE FORECAST PERIOD AND LOOK REASONABLE. THE ONLY DISCREPANCY WAS
SEEN WITH TOMORROWS HIGHS WHERE A COMPROMISE BETWEEN THE TWO SEEMS
BEST.
THE FOLLOWING NUMBERS ARE PRELIMINARY AND FOR COORDINATION ONLY:
CHA 38 51 51 62 / 40 100 100 100
TYS 36 48 48 60 / 20 100 100 100
TRI 27 46 45 57 / 10 100 100 100
OQT 36 48 48 60 / 20 100 100 100
DMG
Hazardous weather outlook, Feb 14, 7:02 AM EST, 4 hours 58 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-006-008-151100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
601 AM EST FRI FEB 14 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWESTERN
VIRGINIA...EAST TENNESSEE AND SOUTHWESTERN NORTH CAROLINA.
.DAY ONE...
A WARM FRONT MOVING NORTH TOWARD THE TENNESSEE VALLEY COMBINED WITH
AN APPROACHING TROUGH OF LOW PRESSURE WILL PRODUCE WIDESPREAD RAIN
TODAY. SOME OF THE RAIN COULD BE HEAVY WITH FLOODING POSSIBLE LATE
TODAY AND TONIGHT. RAINFALL BETWEEN 1 AND 2 INCHES ARE POSSIBLE
AREA WIDE BY SATURDAY MORNING.
* FLOOD WATCH................SEE WGUS66 KMRX - FFAMRX FOR DETAILS *
.DAYS TWO THROUGH SEVEN...
A CONTINUED INFLUX OF MOISTURE FROM THE GULF OF MEXICO COMBINED
WITH A FRONT MOVING SLOWLY ACROSS THE SOUTHERN APPALACHIANS WILL
PRODUCE PERIODS OF RAIN SATURDAY THROUGH SUNDAY MORNING. SOME
OF THE RAIN COULD BE HEAVY WITH TOTAL RAINFALL BETWEEN 2 AND 3
INCHES POSSIBLE. THE PERSISTENT RAINS OVER THE SAME AREAS MAY
PRODUCE FLOODING OF STREAMS AND CREEKS AND PONDING OF LOW LYING
AREAS.
* FLOOD WATCH................SEE WGUS66 KMRX - FFAMRX FOR DETAILS *
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER
ACTIVATION MAY BE NEEDED DUE TO THE POTENTIAL FLOODING RAINS LATE
FRIDAY THROUGH SUNDAY MORNING.
DH
Flood, Anderson
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Anderson forecast zone
- Property damage
- $58,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.118, -84.198 (the zone’s center; the record gives no point)
Flood, Bledsoe
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Bledsoe forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.596, -85.205 (the zone’s center; the record gives no point)
Flood, Blount/Smoky Mountains
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Blount/Smoky Mountains forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
Flood, Bradley
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Bradley forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.154, -84.860 (the zone’s center; the record gives no point)
Flood, Campbell
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Campbell forecast zone
- Property damage
- $479,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.404, -84.149 (the zone’s center; the record gives no point)
Flood, Claiborne
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Claiborne forecast zone
- Property damage
- $866,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.486, -83.660 (the zone’s center; the record gives no point)
Flood, Cocke/Smoky Mountains
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Cocke/Smoky Mountains forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.925, -83.121 (the zone’s center; the record gives no point)
Flood, East Polk
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- East Polk forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.120, -84.523 (the zone’s center; the record gives no point)
Flood, Grainger
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Grainger forecast zone
- Property damage
- $536,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.276, -83.510 (the zone’s center; the record gives no point)
Flood, Hamblen
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Hamblen forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.217, -83.267 (the zone’s center; the record gives no point)
Flood, Hamilton
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Hamilton forecast zone
- Property damage
- $413,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.181, -85.165 (the zone’s center; the record gives no point)
Flood, Hancock
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Hancock forecast zone
- Property damage
- $248,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.524, -83.222 (the zone’s center; the record gives no point)
Flood, Hawkins
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Hawkins forecast zone
- Property damage
- $18,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.441, -82.945 (the zone’s center; the record gives no point)
Flood, Jefferson
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Jefferson forecast zone
- Property damage
- $58,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.051, -83.446 (the zone’s center; the record gives no point)
Flood, Johnson
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Johnson forecast zone
- Property damage
- $248,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.455, -81.852 (the zone’s center; the record gives no point)
Flood, Knox
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Knox forecast zone
- Property damage
- $8.3 million
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.993, -83.937 (the zone’s center; the record gives no point)
Flood, Loudon
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Loudon forecast zone
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.735, -84.312 (the zone’s center; the record gives no point)
Flood, Marion
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Marion forecast zone
- Property damage
- $115,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.129, -85.622 (the zone’s center; the record gives no point)
Flood, McMinn
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- McMinn forecast zone
- Property damage
- $907,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.425, -84.617 (the zone’s center; the record gives no point)
Flood, Meigs
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Meigs forecast zone
- Property damage
- $276,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.513, -84.813 (the zone’s center; the record gives no point)
Flood, Morgan
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Morgan forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.135, -84.649 (the zone’s center; the record gives no point)
Flood, North Sevier
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- North Sevier forecast zone
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
Flood, Northwest Blount
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Northwest Blount forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.687, -83.925 (the zone’s center; the record gives no point)
Flood, Northwest Carter
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Northwest Carter forecast zone
- Property damage
- $495,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.293, -82.127 (the zone’s center; the record gives no point)
Flood, Northwest Cocke
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Northwest Cocke forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.925, -83.121 (the zone’s center; the record gives no point)
Flood, Northwest Greene
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Northwest Greene forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
Flood, Northwest Monroe
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Northwest Monroe forecast zone
- Property damage
- $248,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.443, -84.253 (the zone’s center; the record gives no point)
Flood, Rhea
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Rhea forecast zone
- Property damage
- $3.3 million
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.609, -84.924 (the zone’s center; the record gives no point)
Flood, Roane
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Roane forecast zone
- Property damage
- $248,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.848, -84.523 (the zone’s center; the record gives no point)
Flood, Scott
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Scott forecast zone
- Property damage
- $74,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.429, -84.503 (the zone’s center; the record gives no point)
Flood, Sequatchie
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Sequatchie forecast zone
- Property damage
- $190,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.371, -85.411 (the zone’s center; the record gives no point)
Flood, Sevier/Smoky Mountains
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Sevier/Smoky Mountains forecast zone
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.785, -83.524 (the zone’s center; the record gives no point)
Flood, Southeast Carter
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Southeast Carter forecast zone
- Property damage
- $577,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.293, -82.127 (the zone’s center; the record gives no point)
Flood, Southeast Greene
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Southeast Greene forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
Flood, Southeast Monroe
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Southeast Monroe forecast zone
- Property damage
- $248,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.443, -84.253 (the zone’s center; the record gives no point)
Flood, Sullivan
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Sullivan forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.513, -82.304 (the zone’s center; the record gives no point)
Flood, Unicoi
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Unicoi forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.111, -82.432 (the zone’s center; the record gives no point)
Flood, Union
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Union forecast zone
- Property damage
- $132,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.288, -83.837 (the zone’s center; the record gives no point)
Flood, Washington
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- Washington forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.293, -82.497 (the zone’s center; the record gives no point)
Flood, West Polk
- When
- February 14, 12:00 PM EST to February 17, 6:00 PM EST
- Where
- West Polk forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.120, -84.523 (the zone’s center; the record gives no point)
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Maryland, February 14 to 18, 20031 death · 10 injured · $5.2 million · 14 events
- Winter Storm in Virginia, February 14 to 18, 20031 death · $8.9 million · 23 events
- Flood in California, February 14, 20031 death · 1 event
- Flash Flooding and Ice Storm in Kentucky, February 14 to 20, 2003$1.4 million · 54 events
- Winter Storm in West Virginia, February 14 to 18, 20031 injured · $7.6 million · 8 events
- Flooding in Virginia, February 14 to 17, 2003$1.1 million · 5 events
- Heavy Snow in West Virginia, February 14 to 17, 2003$750,000 · 11 events
- Winter Storm in Iowa, February 14 to 15, 2003$170,000 · 34 events
- Flash Flood and Hail in Missouri, February 14, 2003$100,000 · 1 in hail · 3 events
- Winter Storm in Indiana, February 14 to 17, 200324 events
- Winter Storm and Heavy Snow in Illinois, February 14 to 16, 200322 events
- Winter Storm in Iowa, February 14 to 15, 200321 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5342854, 5342855, 5342856, 5342857, 5342858, 5342859, 5342860, 5342861, 5342862, 5342863, 5342864, 5342865, 5343319, 5343320, 5343321, 5343322, 5343323, 5343324, 5343325, 5343326, 5343327, 5343442, 5343443, 5343444, 5343445, 5343446, 5343447, 5343448, 5343449, 5343450, 5343451, 5343452, 5343453, 5343454, 5343455, 5343456, 5343457, 5343458, 5343459, 5343460.